Opioid Users Urged To Be Safe: Potentially Bad Heroin In Area
Don't use alone, and have access to naloxone.
The Berkshire Eagle reports amid a spate of recent overdoses, local officials are asking opioid users to take precautions and warning that a particularly dangerous batch of heroin could be moving through the Northern Berkshires.
Although the exact number is difficult to say, some estimate that as many as 20 overdoses have occurred in the area — including one fatality.
Sarah DeJesus, manager of the syringe-access program at Tapestry on West Main Street said "Our message to people who come in is, don't use alone, have access to Narcan, and use less than you normally would," DeJesus said.
Two particular batches of heroin in circulation are believed to be particularly dangerous.
Pittsfield, police haven't seen any noticeable uptick.
Wendy Penner, director of prevention and wellness at the Northern Berkshire Community Coalition, urged people to use the resources offered in the community, such as Tapestry.